MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Weight: (b)(6) kg.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during a left leg venogram with access from the left tibial vein, a 6x100 bsc mustang balloon was being withdrawn deflated when the sheath inverted itself and came out through the sheath hub.Pressure was held for hemostasis.Additional information was received on 13aug2021.There were no issues with insertion of the glidesheath (gs) or tortuous anatomy.The patient was in stable condition.The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being submitted, as follow up no.1, to update section h3.And to provide the completed investigation results.One 6fr glidesheath slender was returned for product evaluation.The returned sample included the sheath.The sheath was subjected to visual analysis.The sheath had fully prolapsed and inverted back through the sheath hub in the opposite direction of its intended orientation.The sheath hub was observed under x-ray.The caulking pin was observed to be intact.The complaint can be confirmed, for sheath mechanical damage.The exact root cause cannot be determined.The likely root cause is the balloon was not fully deflated.The dhr review determined, that the device was in a conforming state when released from terumo control.There is no indication, that any manufacturing issues may have led to this event.Currently no action is recommended, since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12419151
Report Number1118880-2021-00200
Device Sequence Number17059249
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot NumberYE15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MUSTANG BALLOON
Patient Age38 YR
Patient Weight84